Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 27, 2007, 7:06 PM CDT for Becker County, Otter Tail County, Minnesota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 27, 2007, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Becker County, MN, Otter Tail County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 7:25 PM CDT | HAIL 0.88 | 8 Wnw Vergas, MN | |
| Aug 27, 7:30 PM CDT | HAIL 0.88 | 7 Sse Detroit Lakes, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2564 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 280006 SVRFGF MNC005-111-280100- /O.NEW.KFGF.SV.W.0167.070828T0006Z-070828T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 706 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BECKER COUNTY IN NORTHWEST MINNESOTA... THIS INCLUDES THE CITY OF DETROIT LAKES... NORTH CENTRAL OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 800 PM CDT * AT 704 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED OVER CORMORANT...OR 12 MILES SOUTHWEST OF DETROIT LAKES...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHOREHAM AT 715 PM CDT... DETROIT LAKES AT 720 PM CDT... FRAZEE AT 730 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4682 9616 4664 9613 4663 9550 4689 9561 $$ JK
2 follow-up statements
000 WWUS53 KFGF 280036 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 731 PM CDT MON AUG 27 2007 MNC005-111-280100- /O.CON.KFGF.SV.W.0167.000000T0000Z-070828T0100Z/ BECKER MN-OTTER TAIL MN- 731 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN BECKER AND NORTHEASTERN OTTER TAIL COUNTIES... AT 725 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 8 MILES NORTHWEST OF VERGAS. THE STORM WAS LOCATED 4 MILES EAST OF FRAZEE...OR 12 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOLF LAKE...BUTLER AND 9 MILES SOUTH OF SNELLMAN BY 740 PM CDT... MIDWAY AND 6 MILES NORTH OF HILLVIEW BY 745 PM CDT... ANOTHER STORM CAPABLE OF PRODUCING PENNY SIZED HAIL HAS DEVELOPED NEAR VINING. THIS STORM IS MOVING TO THE EAST AT 40 MPH AND WILL IMPACT THE HENNING...ALMORA...WRIGHTSTOWN IN THE NEXT HALF HOUR. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4682 9616 4664 9613 4664 9520 4689 9520 $$ JK
000 WWUS53 KFGF 280056 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 755 PM CDT MON AUG 27 2007 MNC005-111-280105- /O.EXP.KFGF.SV.W.0167.000000T0000Z-070828T0100Z/ BECKER MN-OTTER TAIL MN- 755 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BECKER AND NORTHEASTERN OTTER TAIL COUNTIES WILL EXPIRE AT 800 PM CDT... DOPPLER RADAR INDICATED THE STORM HAS MOIVED OUT OF THE COUNTY SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4682 9616 4664 9613 4664 9520 4689 9520 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:30 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 27, 2:30 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT MON AUG 27 2007 FORECAST CHALLENGE CONCERNS RAIN POTENTIAL THROUGH TUESDAY AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. SURFACE LOW EARLY THIS AFTERNOON BETWEEN PIR/HON WITH SE ORIENTED WARM FRONT ALONG MN/IA BORDER. NE ORIENTED BOUNDARY FROM LOW HAS SHOWN LITTLE MOVEMENT SO STILL ALONG A BDE-BWP LINE. ELEVATED CONVECTION CONTINUES ACROSS FORECAST AREA WITH MOST ORGANIZED BAND ALONG 850MN CONVERGENCE ZONE FROM S CENTRAL ND INTO WEST CENTRAL MN. MODELS HANDLING THIS PRETTY WELL AND SHOULD CONTINUE ACROSS THIS AREA INTO THE EVENING. MAY SEE SOME ISOLATED HAILERS HOWEVER OVERALL NOT EXPECTED WIDESPREAD SEVERE. EXTENSIVE CLOUD COVER SO FAR HAS LIMITED SURFACE BASED CONVECTION IN WARM SECTOR OVER SE FORECAST AREA ALONG SURFACE BOUNDARY. WITH FAIRLY STRONG CAP IN PLACE AND DELAYED HEATING CONVECTIVE INITIATION IN THIS AREA MAY BE LATE THIS AFTERNOON/EARLY EVENING. THIS STILL LOOKS TO BE THE PRIME AREA FOR SEVERE BASED ON CONVECTIVE PARAMETERS AND WILL MAINTAIN MENTION IN FORECAST. CLOUDS AND UPSTREAM DEWPOINTS FROM 45 TO 50 WILL LIMIT TEMPERATURE DROP OVERNIGHT. NUMERICAL GUIDANCE IN GOOD AGREEMENT AND WILL FOLLOW. BOUNDARY CLEARS FA TO THE SE TOMORROW. REGION REMAINS IN BROAD CYCLONIC FLOW WITH ANOTHER WEAK WAVE RIDING ACROSS FA ON TUESDAY WITH ASSOCIATED SURFACE BOUNDARY. AIRMASS LOOKS STABLE SO WILL MAINTAIN LOW POPS BUT JUST MENTION SHRA. NOT MUCH CHANGE IN THERMAL PROFILE AND ANY SOLAR WILL HAVE A BIG PART IN TEMPERATURE RECOVERY. REGION TRANSISTIONS INTO NW FLOW ALOFT PATTERN THROUGH REMAINDER OF SHORT RANGE PERIOD. SURFACE HIGH PRESSURE BUILDS INTO FA. SHOULD SEE SOME SOLAR AND THERMAL PROFILE RECOVERS LATER IN WORK WEEK HOWEVER OVERALL LOOKING AT OR BELOW SEASONAL AVERAGES. .LONG (FRI-MON) LONG TERM WILL START OUT IN A NORTHWEST FLOW PATTERN WITH A SFC HIGH OVER THE GREAT LAKES. 12Z GFS SHOWS UPPER LEVEL RIDGE BEGIN TO FLATTEN OUT SAT INTO SUNDAY...WITH A VORT MAX PUSHING ACROSS ND DRG THE DAY SUNDAY. AT THE SURFACE...SOUTHERLY FLOW ON SAT AND SUN WILL BRING TEMPS AND HUMIDITIES BACK UP...THEN SFC BOUNDARY WILL PUSH THROUGH CWA SUN AFTERNOON. THUS...WENT WITH HPC GUIDANCE AND INTRODUCED CHANCE POPS MAINLY ON THE MN SIDE FOR DAY 7. .AVIATION EXPECT PREDOMINANTLY MARGINAL VFR CONDITIONS OVER THE NEXT 18 TO 24 HOURS AS A QUASISTATIONARY WARM FRONTAL BOUNDARY EXTENDS THROUGH NORTH CENTRAL MN INTO SOUTHEASTERN ND. TEMPORARY IFR CONDS CERTAINLY POSSIBLE ALONG BOUNDARY...MAINLY IMPACTING ROUTES INTO KFAR AND THE KFAR/KBJI TAFS. EXPECT ISOLD TO SCT TSTMS ACROSS THE FORECAST AREA...STRONGER STORMS ON THE MN SIDE...THROUGHOUT AFTERNOON AND EARLY EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/SPEICHER
Hazardous weather outlook, Aug 27, 7:00 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT MON AUG 27 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT MON AUG 27 2007 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY ROUGHLY SOUTH OF A LINE FROM WASKISH MINNESOTA TO VALLEY CITY NORTH DAKOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES WILL BE POSSIBLE. WHILE SOME SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING...SEVERE THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON AND EVENING BETWEEN 3 PM AND 8 PM. A COLD FRONT EXTENDS FROM BAUDETTE MINNESOTA TO FORMAN NORTH DAKOTA AND MOVE SOUTHEAST DURING THE DAY. MOIST UNSTABLE AIR WILL MOVE NORTH OVER THE FRONT AND PRODUCE THUNDERSTORMS TODAY. ALSO AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE FORECAST AREA AND WILL AID IN THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Aug 27, 4:50 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
450 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S MENAHGA 46.72N 95.10W
08/27/2007 E0.88 INCH WADENA MN PUBLIC
COVERED THE LAWN.
&&
MEWENSLocal storm report, Aug 27, 4:53 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
453 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E HILLVIEW 46.68N 95.17W
08/27/2007 E1.00 INCH OTTER TAIL MN TRAINED SPOTTER
&&
AMHOMANNLocal storm report, Aug 27, 5:04 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
504 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 6 WSW MENAHGA 46.72N 95.22W
08/27/2007 E1.00 INCH OTTER TAIL MN PUBLIC
&&
MEWENSLocal storm report, Aug 27, 5:08 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
508 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 6 W MENAHGA 46.75N 95.23W
08/27/2007 E1.00 INCH BECKER MN PUBLIC
&&
...CORRECTED FOR DIRECTION AND COUNTY AFFECTED...
MEWENSLocal storm report, Aug 27, 5:20 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
520 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 W CALLAWAY 46.98N 96.08W
08/27/2007 E0.75 INCH BECKER MN TRAINED SPOTTER
&&
AMHOMANNLocal storm report, Aug 27, 5:21 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
521 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 E FRAZEE 46.73N 95.66W
08/27/2007 E1.00 INCH BECKER MN PUBLIC
&&
MEWENSNearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.